Alert archive / Nebraska / Winter Storm Warnings in 2008
Winter Storm Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Oct 22, 2008, 3:46 AM CDT for 17 counties in Nebraska. It took effect at Oct 22, 2008, 12:52 PM CDT. It was in force for 22 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 22, 2008, 3:46 AM CDT (08:46 UTC)
- In effect from
- Oct 22, 2008, 12:52 PM CDT
- Expired
- Oct 23, 2008, 11:15 AM CDT
- In force
- 22 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 1:28 PM CDT | SNOW 2 | Oneill, NE | TREE LIMBS WERE REPORTED DOWN IN TOWN. POWER LINES WERE ALSO REPORTED DOWN SOUTH AND NORTH OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 220846 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 AM CDT WED OCT 22 2008 ...THE FIRST WINTER STORM OF THE SEASON IS POSSIBLE WEDNESDAY MORNING THROUGH THURSDAY EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .THE POTENTIAL EXISTS FOR A MAJOR WINTER STORM TO IMPACT WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY AND THURSDAY. AN INTENSE... UPPER LEVEL LOW...WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT TONIGHT. AS THIS FEATURE TRACKS SLOWLY EAST... RAIN IS LIKELY WITH A CHANGEOVER TO SNOW POSSIBLE BY WEDNESDAY MORNING. IN ADDITION TO HEAVY SNOW...STRONG WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE BEHIND THE COLD FRONT. THE COMBINATION OF HEAVY SNOW AND WINDS MAY PRODUCE NEAR WHITEOUT CONDITIONS. NEZ035-221000- /O.CAN.KLBF.WS.A.0006.081022T1100Z-081024T0000Z/ ARTHUR- INCLUDING THE CITY OF...ARTHUR 246 AM MDT WED OCT 22 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE WINTER STORM WATCH. THE WINTER STORM WATCH WHICH WAS IN EFFECT FOR ARTHUR COUNTY HAS BEEN CANCELED. BY FRIDAY MORNING...1 TO 2 INCHES OF SNOWFALL IS POSSIBLE OVER ARTHUR COUNTY. $$ NEZ025>027-036>038-057>059-069>071-222115- /O.UPG.KLBF.WS.A.0006.081022T1100Z-081024T0000Z/ /O.NEW.KLBF.WS.W.0005.081023T0000Z-081024T0600Z/ THOMAS-BLAINE-LOUP-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...TRYON... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 346 AM CDT WED OCT 22 2008 /246 AM MDT WED OCT 22 2008/ ...WINTER STORM WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 AM CDT /MIDNIGHT MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 AM CDT /MIDNIGHT MDT/ FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS EXPECTED TO GRADUALLY CHANGEOVER TO SNOW LATE THIS AFTERNOON AND EVENING. BY FRIDAY MORNING...TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED...WITH THE HEAVIEST AMOUNTS OVER FRONTIER...SOUTHEASTERN LINCOLN AND SOUTHERN CUSTER COUNTY. THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT. RANCHERS...SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM THE COLD AND SNOWY CONDITIONS. $$ NEZ005-008-009-024-222115- /O.UPG.KLBF.WS.A.0006.081022T1100Z-081024T0000Z/ /O.NEW.KLBF.WW.Y.0007.081023T0000Z-081024T0000Z/ EASTERN CHERRY-BROWN-ROCK-HOOKER- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...BASSETT... MULLEN 346 AM CDT WED OCT 22 2008 /246 AM MDT WED OCT 22 2008/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL CHANGEOVER TO SNOW TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA AND THE CENTRAL SANDHILLS. BY FRIDAY MORNING...2 TO 6 INCHES OF ACCUMULATION ARE EXPECTED...WITH THE HEAVIEST AMOUNTS OVER FAR SOUTHERN PORTIONS OF ROCK AND BROWN COUNTY. IN ADDITION TO SNOW...STRONG NORTHERLY WINDS WILL PRODUCE BLOWING SNOW...MAKING TRAVEL DIFFICULT TONIGHT AND THURSDAY IN THE ADVISORY AREA. PERSONS IN THE ADVISORY AREA...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE WINTRY WEATHER. $$ NEZ006-007-010-028-029-222115- /O.EXT.KLBF.WS.A.0006.081022T0846Z-081024T0000Z/ KEYA PAHA-BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...ONEILL... BURWELL...BARTLETT 346 AM CDT WED OCT 22 2008 ...WINTER STORM WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT THROUGH THURSDAY EVENING. WIDESPREAD RAINFALL IS EXPECTED TODAY AND TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. AS TEMPERATURES COOL THIS EVENING...THE THREAT FOR SNOW WILL INCREASE. SINCE THE LOCATION AND TIMING OF CHANGEOVER TO SNOW AS WELL AS...SNOW ACCUMULATIONS ARE STILL IN DOUBT...HEADLINES FOR WINTER WEATHER WILL NOT BE ISSUED AT THIS TIME. AS THIS LOCATION BECOMES BETTER DEFINED TODAY...APPROPRIATE WINTER WEATHER ADVISORIES OR WINTER STORM WARNINGS WILL BE ISSUED. PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS. $$ 13/CLB
5 follow-up statements
000 WWUS43 KLBF 221752 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1252 PM CDT WED OCT 22 2008 ...THE FIRST WINTER STORM OF THE SEASON IS POSSIBLE WEDNESDAY MORNING THROUGH THURSDAY EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .THE POTENTIAL EXISTS FOR A MAJOR WINTER STORM TO IMPACT WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY AND THURSDAY. AN INTENSE UPPER LEVEL LOW WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. AS THIS FEATURE TRACKS SLOWLY EAST... RAIN WILL CHANGE OVER TO SNOW WEDNESDAY AFTERNOON AND NIGHT. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE COMBINATION OF HEAVY SNOW AND WINDS MAY PRODUCE NEAR WHITEOUT CONDITIONS. NEZ009-230200- /O.UPG.KLBF.WW.Y.0007.081023T0000Z-081024T0000Z/ /O.EXB.KLBF.WS.W.0005.081022T1800Z-081024T0600Z/ ROCK- INCLUDING THE CITY OF...BASSETT 1252 PM CDT WED OCT 22 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. RAIN WILL CHANGEOVER TO SNOW WEDNESDAY AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA AND THE CENTRAL SANDHILLS. BY FRIDAY MORNING...6 TO 9 INCHES OF ACCUMULATION ARE EXPECTED...WITH THE HEAVIEST AMOUNTS OVER SOUTHERN PORTIONS OF ROCK COUNTY. THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT. RANCHERS...SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM THE COLD AND SNOWY CONDITIONS. $$ NEZ010-028-029-230200- /O.UPG.KLBF.WS.A.0006.000000T0000Z-081024T0000Z/ /O.EXB.KLBF.WS.W.0005.081022T1800Z-081024T0600Z/ HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT 1252 PM CDT WED OCT 22 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL CHANGEOVER TO SNOW WEDNESDAY AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA AND THE CENTRAL SANDHILLS. BY FRIDAY MORNING...8 TO 12 INCHES OF ACCUMULATION ARE EXPECTED. THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT. RANCHERS...SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM THE COLD AND SNOWY CONDITIONS. $$ NEZ025>027-036>038-057>059-069>071-230200- /O.EXT.KLBF.WS.W.0005.081022T1800Z-081024T0600Z/ THOMAS-BLAINE-LOUP-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...TRYON... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1252 PM CDT WED OCT 22 2008 /1152 AM MDT WED OCT 22 2008/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY... RAIN IS EXPECTED TO GRADUALLY CHANGEOVER TO SNOW LATE THIS AFTERNOON AND EVENING. BY FRIDAY MORNING...TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. THE HEAVIEST SNOWFALL ACCUMULATIONS WILL BE LOCATED OVER FRONTIER...SOUTHEASTERN LINCOLN AND CUSTER COUNTIES. THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT. RANCHERS...SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM THE COLD AND SNOWY CONDITIONS. $$ NEZ006-007-230200- /O.UPG.KLBF.WS.A.0006.000000T0000Z-081024T0000Z/ /O.EXB.KLBF.WW.Y.0007.081022T1800Z-081024T0000Z/ KEYA PAHA-BOYD- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER 1252 PM CDT WED OCT 22 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE TO HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. WIDESPREAD RAINFALL IS EXPECTED TO CHANGE OVER TO SNOW DURING THE AFTERNOON. AS TEMPERATURES COOL THIS EVENING...THE THREAT FOR ACCUMULATING SNOW WILL INCREASE. BY FRIDAY MORNING...TOTAL SNOW ACCUMULATIONS UP TO 5 INCHES ARE POSSIBLE ACROSS THE ADVISORY AREA. IN ADDITION TO THE SNOW...STRONG NORTHERLY WINDS WILL PRODUCE BLOWING SNOW...MAKING TRAVEL DIFFICULT TONIGHT AND THURSDAY IN THE ADVISORY AREA. PERSONS IN THE ADVISORY AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE WINTRY WEATHER. $$ NEZ005-008-024-230200- /O.EXT.KLBF.WW.Y.0007.081022T1800Z-081024T0000Z/ EASTERN CHERRY-BROWN-HOOKER- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...MULLEN 1252 PM CDT WED OCT 22 2008 /1152 AM MDT WED OCT 22 2008/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THURSDAY... RAIN WILL CHANGEOVER TO SNOW TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA AND THE CENTRAL SANDHILLS. BY FRIDAY MORNING... 2 TO 6 INCHES OF ACCUMULATION ARE EXPECTED. IN ADDITION TO THE SNOW...STRONG NORTHERLY WINDS WILL PRODUCE BLOWING SNOW...MAKING TRAVEL DIFFICULT TONIGHT AND THURSDAY IN THE ADVISORY AREA. PERSONS IN THE ADVISORY AREA...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE WINTRY WEATHER. $$
000 WWUS43 KLBF 222051 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT WED OCT 22 2008 ...THE FIRST WINTER STORM OF THE SEASON IS POSSIBLE WEDNESDAY AND THURSDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .THE POTENTIAL EXISTS FOR A MAJOR WINTER STORM TO IMPACT WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY AND THURSDAY. AN INTENSE UPPER LEVEL LOW WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. AS THIS FEATURE TRACKS SLOWLY EAST... RAIN WILL CHANGE OVER TO SNOW WEDNESDAY AFTERNOON AND NIGHT. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE COMBINATION OF HEAVY SNOW AND WINDS MAY PRODUCE NEAR WHITEOUT CONDITIONS. NEZ008-231000- /O.UPG.KLBF.WW.Y.0007.000000T0000Z-081024T0000Z/ /O.EXA.KLBF.WS.W.0005.000000T0000Z-081024T0600Z/ BROWN- INCLUDING THE CITY OF...AINSWORTH 351 PM CDT WED OCT 22 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM WARNING IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY. HEAVY SNOW...WITH TOTAL ACCUMULATIONS OF 6 TO 11 INCHES...IS EXPECTED OVER THE WARNED AREA. THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT. RANCHERS SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM THE COLD AND SNOWY CONDITIONS. $$ NEZ009-010-025>029-036>038-057>059-069>071-231000- /O.CON.KLBF.WS.W.0005.000000T0000Z-081024T0600Z/ ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN- CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...BASSETT...ONEILL...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 351 PM CDT WED OCT 22 2008 /251 PM MDT WED OCT 22 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY. HEAVY SNOW...WITH TOTAL ACCUMULATIONS OF 6 TO 14 INCHES...IS EXPECTED ACROSS THE WARNED AREA. THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT. RANCHERS SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM THE COLD AND SNOWY CONDITIONS. $$ NEZ005>007-024-231000- /O.CON.KLBF.WW.Y.0007.000000T0000Z-081024T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-HOOKER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... MULLEN 351 PM CDT WED OCT 22 2008 /251 PM MDT WED OCT 22 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THURSDAY. MODERATE SNOWFALL...WITH TOTAL ACCUMULATIONS OF 3 TO 5 INCHES...IS EXPECTED ACROSS THE ADVISORY AREA. IN ADDITION TO THE SNOW...STRONG NORTHERLY WINDS WILL PRODUCE BLOWING SNOW...MAKING TRAVEL DIFFICULT TONIGHT AND THURSDAY IN THE ADVISORY AREA. PERSONS IN THE ADVISORY AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE WINTRY WEATHER. $$
000 WWUS43 KLBF 230828 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CDT THU OCT 23 2008 ...WINTER WEATHER EXPECTED TO WIND DOWN TODAY... .WINTRY WEATHER ASSOCIATED WITH A LARGE AREA OF LOW PRESSURE OVER SOUTHEASTERN NEBRASKA...WILL WIND DOWN TODAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. LOCATIONS ACROSS SOUTHWESTERN AND CENTRAL NEBRASKA WILL SEE THE HEAVIEST ACCUMULATIONS OF SNOW THROUGH MID DAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION POSSIBLE. IN ADDITION TO THE SNOW...STRONG WINDS WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE COMBINATION OF SNOW AND WINDS WILL REDUCE VISIBILITIES MAKING TRAVEL HAZARDOUS. CONDITIONS WILL GRADUALLY IMPROVE THIS AFTERNOON AS THE AREA OF LOW PRESSURE SHIFTS FURTHER EAST INTO CENTRAL IOWA. NEZ008>010-029-230930- /O.CAN.KLBF.WS.W.0005.000000T0000Z-081024T0600Z/ BROWN-ROCK-HOLT-WHEELER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...BARTLETT 328 AM CDT THU OCT 23 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE WINTER STORM WARNING. LIGHT SNOWFALL WILL CONTINUE ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA THROUGH MID MORNING. ANY ADDITIONAL ACCUMULATIONS OF SNOW...WILL BE UNDER AN INCH ON GRASSY SURFACES. $$ NEZ005>007-024-230930- /O.CAN.KLBF.WW.Y.0007.000000T0000Z-081024T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-HOOKER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... MULLEN 328 AM CDT THU OCT 23 2008 /228 AM MDT THU OCT 23 2008/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE WINTER WEATHER ADVISORY. LIGHT RAIN WILL MIX WITH LIGHT SNOW BEFORE CHANGING TO ALL RAIN THIS AFTERNOON. NO ACCUMULATIONS OF SNOW ARE EXPECTED. $$ NEZ025>028-036>038-057>059-069>071-232030- /O.EXT.KLBF.WS.W.0005.000000T0000Z-081024T0000Z/ THOMAS-BLAINE-LOUP-GARFIELD-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...BURWELL... TRYON...STAPLETON...BROKEN BOW...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 328 AM CDT THU OCT 23 2008 /228 AM MDT THU OCT 23 2008/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS LIKELY THIS MORNING ACROSS SOUTHWESTERN AND PORTIONS OF CENTRAL NEBRASKA. VISIBILITIES MAY BE REDUCED TO A HALF A MILE WITH THE HEAVIEST SNOWS AND STRONGEST WIND GUSTS. CONDITIONS WILL GRADUALLY IMPROVE THIS AFTERNOON AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE SNOW...MOVES EAST INTO IOWA. PERSONS PLANNING TRAVEL...SHOULD EXERCISE CAUTION THIS MORNING AND BE PREPARED FOR REDUCED VISIBILITIES AND STRONG NORTHERLY WINDS. $$ 13/CLB
000 WWUS43 KLBF 231241 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 741 AM CDT THU OCT 23 2008 ...WINTER WEATHER EXPECTED TO WIND DOWN TODAY... .WINTRY WEATHER ASSOCIATED WITH A LARGE AREA OF LOW PRESSURE OVER SOUTHEASTERN NEBRASKA...WILL WIND DOWN TODAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. LOCATIONS ACROSS SOUTHWESTERN AND CENTRAL NEBRASKA WILL SEE THE HEAVIEST ACCUMULATIONS OF SNOW THROUGH MID DAY...WITH AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION POSSIBLE. IN ADDITION TO THE SNOW...STRONG WINDS WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE COMBINATION OF SNOW AND WINDS WILL REDUCE VISIBILITIES MAKING TRAVEL HAZARDOUS. CONDITIONS WILL GRADUALLY IMPROVE THIS AFTERNOON AS THE AREA OF LOW PRESSURE SHIFTS FURTHER EAST INTO EASTERN KANSAS. NEZ026>028-038-071-231345- /O.CAN.KLBF.WS.W.0005.000000T0000Z-081024T0000Z/ BLAINE-LOUP-GARFIELD-CUSTER-FRONTIER- INCLUDING THE CITIES OF...DUNNING...TAYLOR...BURWELL... BROKEN BOW...CURTIS...EUSTIS 741 AM CDT THU OCT 23 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS ENDED ACROSS PORTIONS OF CENTRAL AND SOUTHWESTERN NEBRASKA. SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE THROUGH MIDDAY WITH NO ADDITIONAL ACCUMULATIONS EXPECTED. $$ NEZ025-036-037-057>059-069-070-232030- /O.CON.KLBF.WS.W.0005.000000T0000Z-081024T0000Z/ THOMAS-MCPHERSON-LOGAN-KEITH-PERKINS-LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...THEDFORD...TRYON...STAPLETON... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER 741 AM CDT THU OCT 23 2008 /641 AM MDT THU OCT 23 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. AN ADDITIONAL INCH OF SNOW ACCUMULATION IS LIKELY ACROSS THE CENTRAL SANDHILLS AND SOUTHWESTERN NEBRASKA THROUGH MIDDAY. PERSONS PLANNING TRAVEL...SHOULD EXERCISE CAUTION THIS MORNING AND BE PREPARED FOR REDUCED VISIBILITIES AND STRONG NORTHERLY WINDS. $$ CLB
000 WWUS43 KLBF 231615 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1115 AM CDT THU OCT 23 2008 NEZ025-036-037-057>059-069-070-231715- /O.CAN.KLBF.WS.W.0005.000000T0000Z-081024T0000Z/ THOMAS-MCPHERSON-LOGAN-KEITH-PERKINS-LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...THEDFORD...TRYON...STAPLETON... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER 1115 AM CDT THU OCT 23 2008 /1015 AM MDT THU OCT 23 2008/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM IS EXPECTED TO DECREASE IN INTENSITY THROUGH THURSDAY AFTERNOON. AS A RESULT...HEAVY SNOWFALL AND STRONG WINDS ARE NO LONGER EXPECTED...PROMPTING THE CANCELLATION OF THE WINTER STORM WARNING $$ GARNER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Oct 22, 3:38 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 22, 3:38 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 AM CDT WED OCT 22 2008 .SYNOPTIC... UPPER TROF HAS BEEN DIGGING DOWN THE ROCKIES TONIGHT WITH 120KT+ JET DROPPING DOWN THE WESTERN SIDE OF THE TROF. WATER VAPOR SHOWING PV LOBE ASSOC WITH JET...ON THE NOSE OF WHICH CONVECTION HAS BEEN SUSTAINED WELL INTO THE EARLY MORNING HOURS. SFC ANALYSIS HAS SHOWN THE LOW HAD PROGRESSED FROM SE COLORADO INTO CENTRAL KS THE PAST 8 HOURS. GOES DPI SHOWING STRONG MOISTURE FEED FROM TX GULF COAST INTO PLAINS AND THIS IS HELPING TO FEED THE CONVECTION. 1040 HIGH IS MOVING INTO NORTHERN ROCKIES AND THIS TIGHTENING GRADIENT IS BEGINNING TO INFLUENCE SFC WIND SPEEDS. .DISCUSSION... VERY COMPLICATED FORECAST IN STORE TODAY WITH CHALLENGES TO TIMING...TYPE AND AMOUNT OF PRECIPITATION OVER THE NEXT 36 HOURS OR SO...THEN MIX IN SOME WIND JUST FOR FUN. WILL HAVE PLETHORA OF HEADLINES TO COVER THIS COMPLEX SCENARIO WITH CONFIDENCE LOW IN CHANGE OVER HAD TO KEEP WIND HIGHLIGHTS FOR THE DAYTIME WITH WINTER HEADLINES TO KICK IN TONIGHT. ONE BIG CONCERN ATTM IS THE VERY SHALLOW WARM AIR LAYER AT SFC IN BUFKIT SOUNDINGS THAT COULD EASILY BE OVERCOME BY DYNAMIC COOLING THROUGH THE DAY. ALL INDICATION ARE THAT WET BULB TEMPS FROM SFC TO LOWER PBL WILL REMAIN WARM ENOUGH THAT PCPN WILL HAVE A CHANCE OF REMAINING LIQUID AND THIS IS BACKED UP BY TOP DOWN METHOD...BUT THICKNESS VALUES IN H85-H7 LEVEL EASILY SUPPORTS A CHANGE OVER TO SNOW. TEMPERATURES UPSTREAM ATTM ARE NOT FALLING...IN FACT SOME PLACES GAINED A FEW DEGREES IN THE PAST HOUR AS WINDS ARE INCREASING. LASTLY WARM GROUND TEMPS FROM RAINFALL...TIME OF YEAR AND RECENT WARM WEATHER MAY HAMPER ACCUMS UNTIL HEAVIER BAND OF PCPN CAN GET ESTABLISHED. BELIEVE THIS AREA WILL BE OVER PORTIONS OF SW AND CENTRAL NEB WHERE WE HAVE DECIDED TO INITIATE WINTER STORM WARNING BEGINNING THIS EVENING. PIECE OF WESTERN UPPER JET WILL RE-FORM ON FRONT SIDE OF UPPER LOW DURING THE EVENING HOURS AND THIS CYCLONICALLY CURVED JET LOOKS TO HELP INDUCE A MID LEVEL FRONTO BAND OVER SANDHILLS WITH THE WARM SIDE CIRCULATION EXTENDING NEAR A HAYES CENTER TO ARNOLD LINE THEN MOVING SOUTHEAST THROUGH THE NIGHT. X-SECTIONS INDICATE FAVORABLE INSTABILITY OVER FRONTO BAND AND STRONG AGEO CIRCULATION LIFTING MOISTURE THROUGH DENDRITIC LAYER SO WOULD EXPECT A DECENT BAND OF MODERATE TO HEAVY SNOW IN THIS AREA OF TROWAL. THIS SNOWFALL SHOULD BE WET WITH TEMPS NEAR FREEZING AND DO NOT EXPECT MUCH BLOWING OR DRIFING WITH THIS WET SNOWFALL. WINDS WILL BE QUITE STRONG IN COMBINATION WITH THIS SNOWFALL AND WAS A BIG FACTOR IN PUSHING WARNING WESTWARD...WHERE ACCUMS COULD BE SIGNIFICANTLY LESS BUT WINDS HIGHER CREATING HAZARDOUS DRIVING CONDITIONS. AS UPPER LOW WOBBLES EARLY THURSDAY TROWAL LOOKS TO BE PUSHED NORTHWARD ALONG WITH ASCENT AND INSTABILITY SHOW FRONTO BAND MAY LIFT BACK NORTH INTO SANDHILLS FOR ADDITIONAL ACCUM SO WARNING IS TAKEN UP TO HIGHWAY 2...AND ADVISORY NORTH OF THIS. AS FOR SNOW TOTALS THINK 4-8 WOULD BE THE GENERAL COVERAGE...HOWEVER IF FRONTO BAND SETS UP STRONGER COULD SEE SOME TOTALS APPROACHING A FOOT. SYSTEM SHOULD BEGIN TO WIND DOWN THURSDAY EVENING AS QG LIFT BEGINS TO WEAKEN WITH DRY WEATHER THROUGH REMAINDER OF FCST. MADE SOME TWEAKS TO TEMPS...ESPECIALLY WITH EXPECTED SNOW COVER...AND PROBABLY NOT LOW ENOUGH IN THESE AREAS IF WE GET SIG ACCUMS. LOOKS TO BE A DECENT WARMUP IN SNOW FREE AREAS WITH RIDGE GETTING SQEEZED INTO AREA AHEAD OF NEXT STRONG SYSTEM AND BACK DOOR FRONT SAT NIGHT WITH COOL DOWN SUNDAY INTO EARLY NEXT WEEK PROABLE. && .AVIATION... AN INTENSE STORM SYSTEM WILL IMPACT THE KLBF TERMINAL...AND TO A LESSER DEGREE AT THE KVTN TERMINAL...OVER THE NEXT 24 HOURS. NORTHERLY WINDS WILL INCREASE TO 30 TO 40 KTS TODAY AND PERSIST THROUGH 12Z THURSDAY. RAIN SHOWERS ARE LIKELY TODAY AT BOTH TERMINALS WITH MVFR CEILINGS EXPECTED. CONDITIONS WILL DETERIORATE THIS EVENING AS WINTRY WEATHER IMPACTS WESTERN AND NORTH CENTRAL NEBRASKA. MODERATE TO HEAVY SNOW IS LIKELY TONIGHT AT THE KLBF TERMINAL. FREQUENT VISIBILITIES UNDER A MILE AND IFR CEILINGS ARE LIKELY. IN ADDITION TO SNOW...STRONG NORTHERLY WINDS WILL PRODUCE BLOWING SNOW...WHICH WILL REDUCE VISIBILITIES FURTHER. FOR THE KVTN TERMINAL...LIGHT SNOW IS POSSIBLE TONIGHT...WITH PERIODIC VISIBILITIES BETWEEN 1 AND 3 MILES AND MVFR CEILINGS. .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR NEZ057-058-069. WINTER STORM WARNING FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 AM CDT /MIDNIGHT MDT/ FRIDAY FOR NEZ025>027-036>038-057>059-069>071. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005-008-009-024>027-036>038-059-070-071. WINTER WEATHER ADVISORY FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY FOR NEZ005-008-009-024. WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR NEZ004-094. HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR NEZ022-023-035-056. WINTER STORM WATCH THROUGH THURSDAY EVENING FOR NEZ006-007-010-028-029. && 13/CLB
Hazardous weather outlook, Oct 21, 3:48 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT TUE OCT 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-222100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT TUE OCT 21 2008 /248 PM MDT TUE OCT 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG COLD FRONT...COMBINED WITH A POTENT UPPER LEVEL DISTURBANCE WILL RESULT IN THUNDERSTORM DEVELOPMENT THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WEST OF A STOCKVILLE TO HYANNIS LINE. LARGE HAIL UP TO THE SIZE OF QUARTERS...AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. ACROSS THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT SMALL HAIL AND GUSTY WINDS WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A POTENT WINTER STORM APPEARS LIKELY WEDNESDAY AND THURSDAY ACROSS THE OUTLOOK AREA. A WINTER STORM WATCH HAS BEEN ISSUED FOR LOCATIONS EAST OF THE NEBRASKA PANHANDLE...WHERE HEAVY SNOW ACCUMULATIONS OF UP TO ONE FOOT...AND VERY STRONG WIND GUSTS OF 60 MPH...WILL COMBINE TO CREATE VERY HAZARDOUS CONDITIONS. TRAVEL MAY BECOME NEARLY IMPOSSIBLE...ESPECIALLY ALONG AND EAST OF HIGHWAY 83 WEDNESDAY NIGHT. THE COMBINATION OF HEAVY WET SNOW AND STRONG WINDS MAY LEAD TO POWER OUTAGES AND TREE DAMAGE AS WELL. CONDITIONS MAY BECOME HAZARDOUS TO LIVESTOCK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHWEST NEBRASKA THIS EVENING. IN ADDITION...COOPERATIVE OBSERVERS ARE ENCOURAGED TO PHONE IN PRECIPITATION AND SNOW FALL REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE ON WEDNESDAY AND THURSDAY. PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE APPROACHING WINTER STORM SYSTEM. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR/GARNER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:46 AM CDT | Winter Weather Advisory | LBF | Boyd, Brown, Cherry, Hooker, Keya Paha, Rock | 24 hr |
Nearby
Winter Storm Warnings in Nebraska, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.